My husband suffered massive brain bleeding February 3,2010 and was given very little chance for survival. February 7th they performed emergency AVM surgery to remove the AVM. A clamp was used. The biggest issue we have had is with vomitting even with anti vomitting meds. Has anyone else had this experience and it just “went away” one day. That is what our surgeon keeps telling us. There is no rhyme or reason or pattern. He’ll go 3 days with keeping food down and then 4 days of barfing. Please tell me this will end one day. His short term memory is slowly returning and he still has pretty significant balance issues. Has anyone experienced this barfing issue?
Has he been experiencing any seizures or is he on any other meds that might be causing him to vomit? Just a thought. I am so sorry to hear he is having such a tough time. I hope you find help soon.
I had a major bleed as well, wasn’t supposed to survive. I only vomited during the bleed before I was unconscious. After the craniotomy, I was very nauseous for about 2 months, but I never vomited…the anti-nausea meds worked. Then the nausea went away completely, but it came back about 2 months ago (for no known reason). I would be nauseous in the morning and it would go away as soon as I took my painkillers…it seemed to be connected to the headaches…when my head hurt a lot, I was more nauseous…as the headaches improved so did the nausea
Hi Lori, I had a major bleed a few months ago and I had a lot of nausea and vomiting after as well for about two months even with the meds too. I found that it was usually connected with the pain as well and as soon as that started easing, the vomiting did too:) Maybe it’ could be connected with the swelling and as as that went down, I found that it did just go away:)so hopeully it’ll be the same for your husband:)!best wishes with everything:D
I had a small bit of vomiting and a few hours of nausea after my surgery. I also felt very cold. At the stroke of midnight (truthfully), it all went away. Hope your husband can find a cure for the vomiting.
My daughter was vomiting for three weeks in ICU while they waited to see if the blood in her brain would reabsorb. They were trying to control it with IV maxeran and oral gravol. After releasing her from hospital 3 days after deciding to perform a craniotomy, which completely removed her AVM, she started having more severe bouts of vomiting. We had absolutely no follow-up instructions and no medication other than T3s. It was very scary trying to control her post-op swelling, pain and nausea because she could not keep anything down. After finally calling her surgeon we went back to the hospital for another scan. The CT showed her CSP fluid was just starting to drain properly from a previously blocked ventricle. Thankfully he prescribed an anti-nausea medication called Ondanstron 4mg, to be taken every six hours as needed. This med is normally prescribed for chemo patients. Within 2 days, she started to feel fine. I’d say her recovery really began when the vomiting stopped. I should caution you, this medication is very expensive … more than $10 a pill. (We live in Canada and it is covered by her extended health plan.) To be honest, we would have paid anything to stop the violent vomiting. If you go for it, you might ask your doc to prescribe enough for just a couple of days, to see how things go. In the end that was all she needed.
I had a crainiotomy in Aug. 2009. When I was released from the hospital in Oct. 2009, I had 2 meds. prescribed to me (one was to control stomach acid and I forgot what the other was for but it wasn’t any anti-seizure med.) and I stopped taking them after the first day or two of being released from the hospital. (I wanted to heal and not be drugged up anymore nor continuously taking pills. Stopping these 2 meds. weren’t going to be “destructive” to my well-being.) I vomitted 3 to 4 times in the first week of being released from the hospital and that has been the only time (so far) that I did vomit or felt nauseous.
Hope your husband gets his resolved. (Vomitting, no matter what the situation / reason, always makes the situation feel worse for the person experiencing it.)
A post was split to a new topic: Vomiting following AVM Surgery